Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 5, NWS Bismarck, ND

June 3, 2000Bowman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 3, 2000, 4:37 PM MDT for Bowman County, North Dakota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 2000, 4:37 PM MDT (22:37 UTC)
Expired
Jun 3, 2000, 5:15 PM MDT
In force
38 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bowman County, ND

The radar

The Bismarck radar (KBIS), 209 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WUUS53 KBIS 032238
SVRBIS
NDC011-032315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
437 PM MDT SAT JUN 3 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA
  THIS INCLUDES THE CITY OF BOWMAN

* UNTIL 515 PM MDT

* AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF BOWMAN...MOVING SOUTHEAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   BOWMAN AT 449 PM MDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4626 10355 4596 10351 4596 10302 4626 10303

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:15 PM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 3, 1:15 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
215 PM CDT SAT JUN 3 2000

MAIN FCST PRLBM IS THE THREAT OF TSTMS FOR TNGT. ALL MODELS QUITE
SMLR AT THE SFC AND ALF...HAVE GENLY FLWD ETA FOR DETAILS.

WEAK UPPER LVL TROF TO MOV ACRS CWFA THIS AFTN AND TNGT. ETA INDCS
FAIRLY WDSPRD SHWR/TSHWR ACTVTY ACRS THE AREA.  SEE NO REASON TO
DISAGREE.  BEST THREAT FOR TSTMS WL BE ACRS THE S WHERE THERE HAS
BEEN SOME SUNSHINE THIS AFTN AND LO LVL MSTR IS BETTER. ETA INDCS
ONLY REAL THREAT AREA FOR STGR STRMS IS IN THE SW CRNR THIS EVE AS
CAPES EXCEED 1000.  WL REMOVE THREAT OF SEVERE FRM SCNTL AND SE.
SFC AND UPR LVL RDG WL PUSH ACRS THE AREA SUN FOR A SUNNY DAY. UPR
RDG CONTS TO THE W OF ND ON MON...HWVR TEMPS WL WARM FOR MONDAY
...AND THEN CONT THRU THU. FWC AND NEW MAV TEMPS FAIRLY SMLR AND LUK
RSNBL.

RDG REMAINS TO OUR W THRU THE PRD...THIS SHUD BRNG ABV NORM TEMPS
AND GENLY DRY CONDS.  HWVR...SINCE TSTMS ALREADY IN THE FCST FOR
WED...WL LEAVE FOR NOW.

.BIS...NONE.
FORS

In the hours before

Special weather statement, Jun 3, 4:25 PM MDT, 12 minutes before
NDZ040-041-043-044-032315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  BISMARCK ND
525 PM CDT SAT JUN 3 2000

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MDT...
AT 415 PM MDT...A STRONG THUNDERSTORM WITH POSSIBLE HAIL WAS CENTERED
IN SLOPE COUNTY...OR 22 MILES NORTHEAST OF BOWMAN...MOVING SOUTHEAST
AT 20 MPH. THIS STORM WILL MOVE NEAR AMIDON BETWEEN 430 AND 445 PM
MDT...THEN MOVE INTO ADAMS COUNTY AFTER 450 PM MDT. WEATHER
CONDITIONS ARE FAVORABLE FOR SEVERE WEATHER THIS EVENING. BE PREPARED
TO TAKE SHELTER AS THIS STORM APPROACHES.

WA

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.